Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Gynecology

Nausea

03/20/2008

Question:

Hi. I need some advice pertaining to my healthy. Im not married yet and my sexual life not too active.

I had my period on 26Jan08 and had sex on 9Feb08 without any protection. My next period period came on 4March08 and on day 5 of period (8March08) i started taking pills as per advice by Doctor. Pills taken every morning around 10am. On 11March08, again I had sex. I was forget that im on pills on that day so stupidly I took Postinor. Since then, I felt something wrong with myself. I keep on got nausea and less appetite. Feeling to vomit everytime. Sometimes i have to make myself vomit coz i cant stand with that feeling. I even take pregnancy test once and its showed negative. Please advice me what happend to me actually. I dont think I am pregnant since on jan, i had sex on day 8 after menstrual and on march i had it on day one after it. Can I change the time of pill. How can i change it from day time to night time? Please assist me. Thank you.

Answer:

I am not familiar with Postinor, but it is probably emergency contraception that is progesterone based. Your symptoms may be due to the Postinor OR the birth control pills you are taking. I doubt it is the pills since you have been on them without problems, but one of the ways to avoid pill nausea is to take them at night. You should easily be able to take the next days pill the night before. This depends on the type of pill you are taking. A combination pill (estrogen and progesterone) can be taken early or late. A progesterone only pill must be taken at or around the same time every day. You will have to contact your physician to see if you can do this with this pill. If is was the Postinor, it should resolve by the next period.

For more information:

Go to the Gynecology health topic, where you can:

Response by:

Thomas  A deHoop, MD Thomas A deHoop, MD
Formerly Associate Professor of Clinical Obstetrics and Gynecology
Director, Medical Student Education
No longer associated